Louisiana, 2011

Damaging Winds in Louisiana, February 1, 2011

February 1, 2011 · NWS LCH · 12 events in 7 counties and zones

A line of strong to severe thunderstorms developed ahead of a cold front moving eastward across the region. Numerous reports of wind damage were received, with considerable damage noted across Evangeline and St.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$84,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A line of strong to severe thunderstorms developed ahead of a cold front moving eastward across the region. Numerous reports of wind damage were received, with considerable damage noted across Evangeline and St. Landry Parishes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 1, 8:19 AM CST, 46 minutes earlier.

Area forecast discussion, Feb 1, 8:19 AM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
819 AM CST TUE FEB 1 2011

.DISCUSSION...UPDATED THE GRIDS TO RAISE POPS AND SHOW FALLING
TEMPERATURES IN THE WAKE OF THE FRONT. ALSO WENT AHEAD AND ISSUED
A WIND CHILL ADVISORY TONIGHT ACROSS THE NORTHWEST HALF OF THE
FORECAST AREA WHERE WIND CHILLS ARE FORECAST TO DROP BELOW 13
DEGREES.

BRAZZELL

&&

.PREV DISCUSSION... /ISSUED 545 AM CST TUE FEB 1 2011/

DISCUSSION...
CONCERNING THE 01/12Z TAF ISSUANCE.

AVIATION...
A VERY STRONG ARCTIC COLD FRONT IS MOVING RAPIDLY INTO EAST TEXAS
AT OVER 40 KNOTS. EXPECT THIS FRONT TO REACH THE KBPT AREA AROUND
01/15Z...KLCH/KAEX AROUND 01/17Z...AND KLFT/KARA AROUND 01/19Z.

AHEAD OF THE FRONT...EXPECT IFR CEILINGS WITH SCATTERED SHOWERS
AND THUNDERSTORMS. SOUTHEAST WIND GUSTS WILL BE NEAR 20 KNOTS.

A BAND OF STORMS SHOULD LINE UP RIGHT ALONG THE FRONT. BRIEF HEAVY
RAIN WILL REDUCE VISIBILITIES TO IFR LEVELS...AND WIND GUSTS
BETWEEN 35 AND 40 KNOTS CAN BE EXPECTED WITH THESE STORMS.

BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST WITH
SUSTAINED SPEEDS AROUND 20 KNOTS AND GUSTS TO OVER 25 KNOTS. SOME
SCATTERED SHOWERS AND IFR/MVFR CEILINGS WILL ALSO CONTINUE BEHIND
THE FRONT FOR A FEW HOURS. VFR CONDITIONS ARE EXPECTED BY THIS
EVENING AS THE MUCH DRIER AIR MASS TAKES HOLD.

RUA

PREV DISCUSSION... /ISSUED 503 AM CST TUE FEB 1 2011/

SYNOPSIS...LOW PRESSURE MOVING INTO NORTHEAST TEXAS AND
INTENSIFYING AS IT MOVES INTO ARKANSAS WILL ACCELERATE A STRONG
COLD FRONT WHICH WILL MOVE THROUGH SOUTHEAST TEXAS THIS MORNING,
CENTRAL AND SOUTHWEST LOUISIANA AROUND NOON, AND SHOULD BE THROUGH
ACADIANA BY LATE AFTERNOON. ARCTIC AIR IN THE WAKE OF THIS FRONT
WILL BRING A HARD FREEZE TO MOST OF THE AREA TONIGHT AND FOR THE
NEXT NIGHT AS WELL.

SHORT TERM...TEMPERATURES WILL BE MAXING OUT EARLY THIS MORNING
WITH A RAPID FALL INTO THE 40S FOR ALL EXCEPT ACADIANA THIS AFTERNOON.
DID NOT GO NEARLY AS COLD AS GUIDANCE FOR LOW TEMPS TONIGHT DUE TO
STRONG AND GUSTY WINDS. STRONG COLD AIR ADVECTION WILL PERSIST
OVER THE NEXT 36 HOURS AND SHOULD HELP KEEP TEMPS BELOW GUIDANCE
VALUES LATE TUESDAY THROUGH EARLY THURSDAY WITH ADDITIONAL HARD FREEZES.

LONG TERM...BACKED OFF ON THE SNOW COVERAGE FOR FRIDAY MIXING IN
WARMER EUROPEAN TEMPERATURES WITH THE COLDER GFS. WILL JUST CLIP A
PORTION OF INTERIOR SOUTHEAST TEXAS. THAT SAID, POPS INCREASED TO
CHANCE.

MARINE...CHOSE NOT TO GO WITH A GALE WARNING AND EXTENDED THE
SMALL CRAFT ADVISORY INTO EARLY THURSDAY IN THE PERSISTENTLY
STRONG NORTHERLY FLOW. ADDITIONAL WAVES DEVELOPING ALONG THE FRONT
BEYOND THE COASTAL WATERS WILL ASSIST IN KEEPING THE GRADIENT TIGHT.
AS THE FRONT MOVES INTO OUR WESTERN WATERS, BRIEF GUSTS TO GALE
FORCE ARE POSSIBLE AND WILL BE BEST HANDLED BY AN SMW IF
NECESSARY.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  64  25  38  26  42 / 100  10  10  10  30
KBPT  65  24  38  23  38 / 100  10  10  10  30
KAEX  64  24  36  24  38 / 100  10  10  10  20
KLFT  66  29  41  28  41 / 100  10  10  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM 8 PM THIS EVENING TO 2 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...JEFFERSON DAVIS...
     RAPIDES...ST. LANDRY...VERNON.

     WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
     CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
     DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
     LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: ALLEN...BEAUREGARD...RAPIDES...
     VERNON.

     FREEZE WARNING UNTIL 10 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: ACADIA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST.
     MARY...UPPER ST. MARTIN...VERMILION.

TX...HARD FREEZE WARNING FROM 8 PM THIS EVENING TO 2 PM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...
     NEWTON...ORANGE...TYLER.

     WIND ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR THE
     FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...
     ORANGE...TYLER.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM CST WEDNESDAY
     FOR THE FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.

GM...SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
     CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT FOR
     THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
     VERMILION BAY.

&&
Hazardous weather outlook, Feb 1, 5:29 AM CST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
529 AM CST TUE FEB 1 2011

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-021030-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
529 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS THE AREA IN A SLIGHT RISK FOR
SEVERE THUNDERSTORMS TODAY. THIS IS MAINLY DUE TO A FAST MOVING
COLD FRONT WHICH WILL BE SWEEPING THROUGH THIS MORNING AND EARLY
THIS AFTERNOON FROM THE NORTHWEST. DAMAGING STRAIGHT LINE WINDS
ARE THE MAIN THREAT. A WIND ADVISORY IS ALSO IN EFFECT AS WELL AS
A SMALL CRAFT ADVISORY AND A LOW WATER ADVISORY FOR THE INLAND WATERWAYS.
A HARD FREEZE WARNING HAS BEEN ISSUED FOR ALL EXCEPT ACADIANA TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TEMPERATURES ABOUT 15 DEGREES BELOW NORMAL WILL CONTINUE THROUGH
FRIDAY AS ARCTIC AIR PLUNGES SOUTHWARD. ADDITIONAL HARD FREEZES
ARE EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. THERE IS A
CHANCE OF WINTRY PRECIPITATION OVER PORTIONS OF THE INTERIOR OF
SOUTHEAST TEXAS LATE THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-021030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
529 AM CST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
A DENSE FOG ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS UNTIL
NOON WHEN THE COLD FRONT MOVES THROUGH. WINDS COULD BRIEFLY REACH
GALE FORCE NEAR THE FRONT. A SMALL CRAFT ADVISORY IS IN EFFECT
THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT DUE TO STRONG AND
PERSISTENT NORTHERLY WINDS INTO EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...
WE MAY BE CONTACTING RIG SPOTTERS FOR VERIFICATION ON SPECIAL
MARINE WARNINGS THIS MORNING.

SWEENEY

In the hours before

Special weather statement, Feb 1, 6:39 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 AM CST TUE FEB 1 2011

TXZ180-181-201-011345-
JASPER TX-TYLER TX-HARDIN TX-
639 AM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...TYLER AND HARDIN
COUNTIES UNTIL 745 AM CST...

AT 635 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF
CHESTER TO 36 MILES WEST OF BATSON...MOVING EAST AT 45 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  CHESTER BY 655 AM...
  VOTAW...ROCKLAND AND COLMESNEIL BY 710 AM...
  WOODVILLE AND THICKET BY 715 AM...
  BATSON BY 720 AM...
  EBENEZER...WILDWOOD AND WARREN BY 725 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3050 9455 3102 9466 3107 9458 3104 9447
      3112 9405 3115 9404 3115 9401 3013 9448
      3012 9462 3048 9474

RUA
Special weather statement, Feb 1, 7:35 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
735 AM CST TUE FEB 1 2011

TXZ180>182-201-215-216-011430-
NEWTON TX-JASPER TX-TYLER TX-HARDIN TX-JEFFERSON TX-ORANGE TX-
735 AM CST TUE FEB 1 2011

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...JASPER...TYLER...
HARDIN...JEFFERSON AND ORANGE COUNTIES UNTIL 830 AM CST...

AT 731 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 30 MILES
NORTH OF BROOKELAND TO 30 MILES SOUTHWEST OF HAMSHIRE...MOVING EAST
AT 45 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  BROWNDELL...SPURGER...SOUR LAKE AND NOME BY 740 AM...
  CANEY HEAD...SILSBEE...MAGNOLIA SPRINGS AND LUMBERTON BY 745 AM...
  HARRISBURG AND ROGANVILLE BY 750 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3108 9424 3121 9354 3110 9356 3104 9351
      3098 9357 3093 9353 3069 9362 3055 9373
      3044 9370 3034 9376 3026 9370 2998 9378
      2983 9394 2967 9386 2967 9406 2956 9437
      2989 9438 2990 9446 3011 9446 3012 9461

RUA
Local storm report, Feb 1, 8:46 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
846 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     TSTM WND DMG     5 S VIDOR               30.06N 94.00W
02/01/2011                   ORANGE             TX   LAW ENFORCEMENT

            TREE DOWN ALONG HWY 105 IN SOUTH VIDOR

&&

JNUNN
Local storm report, Feb 1, 8:50 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
850 AM CST TUE FEB 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 AM     TSTM WND DMG     ROSE CITY               30.10N 94.05W
02/01/2011                   ORANGE             TX   LAW ENFORCEMENT

            POWER LINES DOWN IN ROSE CITY AND VIDOR

&&

JNUNN

The radar

The Lake Charles radar (KLCH), 48 km away, was scanning. The volume nearest the first event began at 15:03 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Calcasieu

When
February 1, 9:05 AM CST
Where
Calcasieu County, 0.46 mi E of Starks
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.320, -93.662

Trees were blown down near Starks along Highway 12 and Highway 109.

Thunderstorm Wind, Beauregard

When
February 1, 9:24 AM CST
Where
Beauregard County, Longville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
30.600, -93.230

Trees and power lines were blown down in the Longville area. Winds were estimated at 60 mph.

Thunderstorm Wind, Cameron

When
February 1, 9:45 AM CST
Where
Cameron County, 4.05 mi W of Sweet Lake
Measured
51 kt (59 mph) measured gust
Property damage
$3,000
Reported by
Amateur Radio
Coordinates
29.986, -93.237

Two mobile homes in Sweet Lake received minor roof damage, with power outages reported in the area. A Davis Wind Anemometer at one of the homes measured a wind gust of 59 mph.

Thunderstorm Wind, Evangeline

When
February 1, 10:30 AM CST
Where
Evangeline County, 0.56 mi NE of Mamou to 0.74 mi ENE of Mamou
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.637, -92.415

Several trees and power poles were blown down on East Street and Ball Park Road in Mamou. A few homes received minor roof damage. Winds were estimated around 70 mph.

Thunderstorm Wind, Avoyelles

When
February 1, 10:30 AM CST
Where
Avoyelles County, 0.56 mi NE of Belledeau
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
31.084, -92.192

Marksville Today newspaper reported many trees were blown down in Belledeau. One tree was blown onto a truck and another tree fell on a home on German Bayou Road.

Thunderstorm Wind, Avoyelles

When
February 1, 10:35 AM CST
Where
Avoyelles County, 0.51 mi N of Norma to 1.05 mi ENE of Moreauville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
31.057, -92.130

Marksville Today newspaper reported trees were blown down along a line from Hessmer to Mansura to Moreauville.

Thunderstorm Wind, Evangeline

When
February 1, 10:35 AM CST
Where
Evangeline County, 3.78 mi ESE of Vidrine to 1.09 mi SSE of Ville Platte
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.667, -92.338

Power poles were snapped off on Pine Point Road and Lithcote Road on the south side of Ville Platte.

Thunderstorm Wind, Avoyelles

When
February 1, 10:40 AM CST
Where
Avoyelles County, 0.94 mi ENE of Marksville
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Newspaper
Coordinates
31.137, -92.056

The Avoyelles Journal newspaper reported several trees were knocked down across Marksville. A roof was blown off a church at Spring Bayou Road and Cannon Street.

Thunderstorm Wind, Avoyelles

When
February 1, 10:45 AM CST
Where
Avoyelles County, Cottonport
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.980, -92.070

Trees and power lines were blown down in Cottonport.

Thunderstorm Wind, Evangeline

When
February 1, 10:55 AM CST
Where
Evangeline County, Chataignier
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.570, -92.320

Trees and power lines were blown down in Chataignier.

Thunderstorm Wind, Acadia

When
February 1, 11:05 AM CST
Where
Acadia County, 3.08 mi SW of Lyons Pt to 3 mi SW of Lyons Pt
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
30.065, -92.402

NWS Storm Survey found a small microburst struck along Primeaux Road southeast of Morse. One house suffered shingle damage and was shifted on its blocks. A greenhouse and shed also received minor damage with sheet metal blown across the roadway. Several tree limbs were blown down in the area. Winds were estimated around 60 mph.

Thunderstorm Wind, St. Landry

When
February 1, 11:25 AM CST
Where
St. Landry County, 2.5 mi WSW of Leonville to 3.44 mi E of Leonville
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
30.456, -92.019

NWS Storm Survey found a 5 mile long by 1/2 mile wide downburst impacted areas from 2 miles southwest of Leonville to 3 miles east of town. Along Bayou Teche Subdivision Road, several mobile homes had minor damage to roofs and skirting, and one barn roof was blown off. A roof was completely blown off a mobile home on Marcel Street. Two large pine trees had their trunks snapped off at the Highway 31 and Highway 741 intersection. More trees were blown down with damage to outbuildings on Old School Road. Winds were estimated between 70 and 80 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2011Every state in 2011This day in weather historyWarnings in Louisiana, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284895, 284894, 284887, 284890, 284891, 284889, 284896, 284897, 284893, 284886, 284885, 284884.